Cyclosporin A and imipenem associated seizure activity in allogeneic bone marrow transplantation patients


Turhal N.

JOURNAL OF CHEMOTHERAPY, cilt.11, sa.5, ss.410-413, 1999 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 11 Konu: 5
  • Basım Tarihi: 1999
  • Doi Numarası: 10.1179/joc.1999.11.5.410
  • Dergi Adı: JOURNAL OF CHEMOTHERAPY
  • Sayfa Sayıları: ss.410-413

Özet

Imipenem is an antibiotic used with cilastatin in the bone marrow transplant (BMT) setting. Cyclosporin A (CsA) is an immunosuppressive agent. Seizures can be seen with both imipenem/cilastatin and CsA, Our hypothesis for study was that CNS toxicity and seizures are increased by the concomitant administration of CsA and imipenem/cilastatin. Between December of 1989 and 1996, all of the 166 stem cell BMTs performed at Mount Sinai Hospital in New York were evaluated for this study. Three groups were studied: 77 patients received CsA alone (Group 1); 89 patients received imipenem/cilastatin, and of these, 45 received concomitant CsA (Group 2); and 44 patients who underwent autologous BMT received imipenem/cilastatin only (Group 3), We observed a total of 5 seizure episodes. There were no statistical differences in frequency between the groups. Adverse effects may be difficult to relate to a particular drug, especially for patients on multidrug regimens but the use of imipenem/cilastatin and CsA did not cause a significant rise in the frequency of seizures when compared to CsA alone.